Advertisement

Wei-type duality theorems for rank metric codes

  • Thomas BritzEmail author
  • Adam Mammoliti
  • Keisuke Shiromoto
Article
Part of the following topical collections:
  1. Special Issue: Codes, Cryptology and Curves (in honour of Ruud Pellikaan)

Abstract

We extend and provide new proofs of the Wei-type duality theorems, due to Ducoat and Ravagnani, for Gabidulin–Roth rank-metric codes and for Delsarte rank-metric codes. These results follow as corollaries from fundamental Wei-type duality theorems that we prove for certain general combinatorial structures.

Keywords

Rank-metric code Wei’s Duality Theorem Demimatroid 

Mathematics Subject Classification

94B05 05B35 06A07 

Notes

Acknowledgements

We gratefully thank the referees for their excellent comments and suggestions.

References

  1. 1.
    Ashikhimin A.: On generalized Hamming weights for Galois ring linear codes. Des. Codes Cryptogr. 14, 107–126 (1998).MathSciNetCrossRefGoogle Scholar
  2. 2.
    Assmus Jr. E.F., Mattson Jr. H.F.: New 5-designs. J. Comb. Theory 6, 122–151 (1969).MathSciNetCrossRefGoogle Scholar
  3. 3.
    Britz T.: Higher support matroids. Discret. Math. 307, 2300–2308 (2007).MathSciNetCrossRefGoogle Scholar
  4. 4.
    Britz T.: Code enumerators and Tutte polynomials. IEEE Trans. Inf. Theory 56, 4350–4358 (2010).MathSciNetCrossRefGoogle Scholar
  5. 5.
    Britz T., Shiromoto K.: A MacWilliams type identity for matroids. Discret. Math. 308, 4551–4559 (2008).MathSciNetCrossRefGoogle Scholar
  6. 6.
    Britz T., Shiromoto K.: Designs from subcode supports of linear codes. Des. Codes Cryptogr. 46, 175–189 (2008).MathSciNetCrossRefGoogle Scholar
  7. 7.
    Britz D., Britz T., Shiromoto K., Sørensen H.K.: The higher weight enumerators of the doubly-even, self-dual \([48,24,12]\) code. IEEE Trans. Inf. Theory 53, 2567–2571 (2007).CrossRefGoogle Scholar
  8. 8.
    Britz T., Royle G., Shiromoto K.: Designs from matroids. SIAM J. Discret. Math. 23, 1082–1099 (2009).MathSciNetCrossRefGoogle Scholar
  9. 9.
    Britz T., Johnsen T., Mayhew D., Shiromoto K.: Wei-type duality theorems for matroids. Des. Codes Cryptogr. 62, 331–341 (2012).MathSciNetCrossRefGoogle Scholar
  10. 10.
    Britz T., Johnson T., Martin J.: Chains, demi-matroids, and profiles. IEEE Trans. Inf. Theory 60, 986–991 (2014).MathSciNetCrossRefGoogle Scholar
  11. 11.
    Britz T., Shiromoto K., Westerbäck T.: Demi-matroids from codes over finite Frobenius rings. Des. Codes Cryptogr. 75, 97–107 (2015).MathSciNetCrossRefGoogle Scholar
  12. 12.
    Brualdi R.A., Graves J.S., Lawrence K.M.: Codes with a poset metric. Discret. Math. 147, 57–72 (1995).MathSciNetCrossRefGoogle Scholar
  13. 13.
    Chan T.H., Grant A., Britz T.: Quasi-uniform codes and their applications. IEEE Trans. Inf. Theory 59, 7915–7926 (2013).MathSciNetCrossRefGoogle Scholar
  14. 14.
    de Oliveira Moura A., Firer M.: Duality for poset codes. IEEE Trans. Inf. Theory 56, 3180–3186 (2010).MathSciNetCrossRefGoogle Scholar
  15. 15.
    Delsarte P.: Bilinear forms over a finite field, with applications to coding theory. J. Comb. Theory Ser. A 25, 226–241 (1978).MathSciNetCrossRefGoogle Scholar
  16. 16.
    Delsarte P., Levenshtein V.: Association schemes and coding theory. IEEE Trans. Inf. Theory 44, 2477–2504 (1988).MathSciNetCrossRefGoogle Scholar
  17. 17.
    Ducoat J.: Generalized rank weights, a duality statement, in topics in finite fields. Contemp. Math. 632, 101–109 (2015).MathSciNetCrossRefGoogle Scholar
  18. 18.
    Gabidulin È.M.: Theory of codes with maximum rank distance. Probl. Pereda. Inform. 21, 3–16 (1985). (Russian).MathSciNetzbMATHGoogle Scholar
  19. 19.
    Gabidulin È.M.: Theory of codes with maximum rank distance. Probl. Inf. Transm. 1, 1–12 (1985). (Russian).MathSciNetzbMATHGoogle Scholar
  20. 20.
    Gabidulin È.M., Paramonov À.V., Tretjakov Ò.V.: Ideals over a non-commutative ring and their application in cryptology. Lect. Notes Comput. Sci. 547, 482–489 (1991).CrossRefGoogle Scholar
  21. 21.
    Gadouleau M., Yan Z.: MacWilliams identities for the rank-metric. In: Proceedings of IEEE International Symposium on Information Theory (ISIT07), France, pp. 36–40 (2007).Google Scholar
  22. 22.
    Gadouleau M., Yan Z.: MacWilliams identity for codes with the rank-metric. EURASIP J. Wirel. Commun. Netw. 2008, 754021 (2008).CrossRefGoogle Scholar
  23. 23.
    Ghorpade S.R., Johnsen T.: A polymatroid approach to generalized weights of rank metric codes. arXiv:1904.01913v2 [cs:IT], 22pp (2019).
  24. 24.
    Gordon G.: On Brylawski’s generalized duality. Math. Comput. Sci. 6, 135–146 (2012).MathSciNetCrossRefGoogle Scholar
  25. 25.
    Gorla E.: Rank-metric codes. arXiv:1902.02650 [cs:IT], 26pp (2019).
  26. 26.
    Gorla E., Jurrius R., Lopez H.H., Ravagnani A.: Rank-metric codes and \(q\)-polymatroids. arXiv:1803.10844 [cs.IT], 21pp (2018).
  27. 27.
    Greene C.: Weight enumeration and the geometry of linear codes. Stud. Appl. Math. 55, 119–128 (1976).MathSciNetCrossRefGoogle Scholar
  28. 28.
    Horimoto H., Shiromoto K.: On generalized Hamming weights for codes over finite chain rings. Lect. Notes Comput. Sci. 2227, 141–150 (2001).MathSciNetCrossRefGoogle Scholar
  29. 29.
    Johnsen T., Verdure H.: Generalized Hamming weights for almost affine codes. IEEE Trans. Inf. Theory 63, 1941–1953 (2017).MathSciNetCrossRefGoogle Scholar
  30. 30.
    Jurrius R., Pellikaan R.: Defining the \(q\)-analogue of a matroid. Electron. J. Comb. 25(3), 2.3 (2018).MathSciNetzbMATHGoogle Scholar
  31. 31.
    Kshevetskiy A., Gabidulin È.M.: The new construction of rank codes. In: Proceedings of IEEE International Symposium on Information Theory (ISIT05), Australia, pp. 2105–2108 (2005).Google Scholar
  32. 32.
    Kurihara J., Matsumoto R., Uyematsu T.: Relative generalized rank weight of linear codes and its applications to network coding. IEEE Trans. Inf. Theory 61, 3912–3936 (2015).MathSciNetCrossRefGoogle Scholar
  33. 33.
    Larsen A.H.: Matroider og Lineære Koder. Master’s thesis, University of Bergen (2005).Google Scholar
  34. 34.
    MacWilliams F.J.: A theorem on the distribution of weights in a systematic code. Bell System Tech. J. 42, 79–94 (1963).MathSciNetCrossRefGoogle Scholar
  35. 35.
    Martinez-Penãs U.: Theory of supports for linear codes endowed with the sum-rank metric. Des. Codes Cryptogr. 14, 2295–2320 (2019).MathSciNetCrossRefGoogle Scholar
  36. 36.
    Martinez-Penãs U., Matsumoto R.: Relative generalized matrix weights of matrix codes for universal security on wire-tap networks. IEEE Trans. Inf. Theory 64, 2529–2549 (2018).MathSciNetCrossRefGoogle Scholar
  37. 37.
    Niederreiter H.: A combinatorial problem for vector spaces over finite fields. Discret. Math. 96, 221–228 (1991).MathSciNetCrossRefGoogle Scholar
  38. 38.
    Oggier F., Sboui A.: On the existence of generalized rank weights. In: Proceedings of 2012 International Symposium Information Theory and Its Applications, Honolulu, Hawaii, USA, pp. 406–410 (2012).Google Scholar
  39. 39.
    Ravagnani A.: Generalized weights: an anticode approach. J. Pure Appl. Algebra 220, 1946–1962 (2016).MathSciNetCrossRefGoogle Scholar
  40. 40.
    Ravagnani A.: Rank-metric codes and their duality theory. Des. Codes Cryptogr. 80, 197–216 (2016).MathSciNetCrossRefGoogle Scholar
  41. 41.
    Roth R.M.: Maximum-rank array codes and their application to crisscross error correction. IEEE Trans. Inf. Theory 37, 328–336 (1991).MathSciNetCrossRefGoogle Scholar
  42. 42.
    Schaathun H.G.: Duality and support weight distributions. IEEE Trans. Inf. Theory 50, 862–867 (2004).MathSciNetCrossRefGoogle Scholar
  43. 43.
    Shiromoto K.: Matroids and codes with the rank metric. Des. Codes Cryptogr. (2018).  https://doi.org/10.1007/s10623-018-0576-0.CrossRefzbMATHGoogle Scholar
  44. 44.
    Silva D., Kschischang F.R., Koetter R.: A rank-metric approach to error control in random network coding. IEEE Trans. Inf. Theory 54, 3951–3967 (2008).MathSciNetCrossRefGoogle Scholar
  45. 45.
    Stichtenoth H.: On the dimension of subfield subcodes. IEEE Trans. Inf. Theory 36, 90–93 (1990).MathSciNetCrossRefGoogle Scholar
  46. 46.
    Tarokh V., Seshadri N., Calderbank A.R.: Space–time codes for high data rate wireless communication: performance criterion and code construction. IEEE Trans. Inf. Theory 44, 744–765 (1998).MathSciNetCrossRefGoogle Scholar
  47. 47.
    Wei V.K.: Generalized Hamming weights for linear codes. IEEE Trans. Inf. Theory 37, 1412–1418 (1991).MathSciNetCrossRefGoogle Scholar
  48. 48.
    Westerbäck T., Freij-Hollanti R., Ernvall T., Hollanti C.: On the combinatorics of locally repairable codes via matroid theory. IEEE Trans. Inf. Theory 62, 5296–5315 (2016).MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsUNSW SydneySydneyAustralia
  2. 2.School of Mathematical SciencesMonash UniversityClaytonAustralia
  3. 3.Department of Mathematics and EngineeringKumamoto UniversityKumamotoJapan

Personalised recommendations